Wednesday, March 3, 2010

Thoughts for the Day…

Give Me a Shot of Viagra, Doc!

015 I watched as my psychiatrist pulled out his iPhone and calculated my ideal weight this morning.  

“You’re at 180. Your ideal weight for your height,” he said, smiling broadly.  “On your last visit, you weighed 167.”

I could hear dad breathe a deep sigh of relief.  My weight has been an all encompassing obsession with him lately.

“Are you having any side effects?” Dr. Kern asked as he began to write out my prescriptions. 

I asked dad to leave the room at that moment.  I wanted some privacy and one on one time with my doctor.  Dad reluctantly agreed and left to go sit in the waiting room.

“I am effectively castrated by my medications,” I said. “Do you think Viagra will help?”

A quizzical look drew across my doctor’s face.

“The Viagra would give you an erection, but you wouldn’t feel any passion or lust,” he replied.

“That’s what I want!” I replied, impassioned.  “I want to feel longing and lust.  It has been years!”

My doctor looked more closely at my medications.

“You’re on the highest dose of Risperdal prescribed,” he said. “That is most likely the culprit. We could start to gradually reduce the dosage and see how you do.” 

“I just want to look at a beautiful woman and feel excited instead of my usual ambivalence.”

My doctor smiled and wrote out a prescription for half the dosage of Risperdal I normally get injected. 

“We may have to put you on another anti-psychotic,” he said, warning me.

“So be it,” I replied.

Dad balked when I handed him the prescription and he read it.  “But you were doing so well on the 50mg dosage,” he protested.  We had our reasons and I don’t think dad would like being a eunuch as well. 

2 comments:

Joy Heather said...

I do hope you get sorted out soon Andrew...there are always side effects to these things aren't there. Im so glad your weight is normal..that must be such a relief...by the way i love the black & White pic of the clock on your blog today Andrew.

becomingkate said...

I don't blame you for wanting to feel some passion. Hope the lower dose helps!